MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 145-5091-150 (lot: 0231534280); product type: ; implant date n/a; explant date n/a product id ped2-400-20 (d049397); product type: ; implant date ; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient underwent treatment of an unruptured saccular aneurysm located at the c6 segment of the internal carotid artery.The procedure involved flow diverter implantation plus coil embolization.Upon opening the package and preparing to shape the echelon 10 microcatheter, the microcatheter tip was found to have an abnormal shape, suspected to be deformed.Multiple attempts to reshape the tip to the desired angle were unsuccessful, necessitating replacement of the microcatheter.After coil embolization, the marksman catheter was advanced, and the pipeline stent was deployed.During deployment, the stent became flattened at the curvature near the ophthalmic artery, and the coil obstructed the main body of the stent.The stent tip failed to open despite multiple attempts, including redeployment.The pipeline embolization device became stuck inside the marksman catheter and could not be retrieved, requiring replacement of both the stent and the stent delivery catheter.The procedure was ultimately completed successfully.Dual antiplatelet treatment was administered, and the platelet reactivity unit level was normal.No patient complications have been reported as a result of this event.The patient's vessel tortuosity was moderate.The aneurysm max diameter was 8.9mm, and the neck diameter was 3.9mm.The landing zone was 3.6mm distal and 4.0mm proximal.The access vessel was the femoral artery, which was 7.9mm in diameter. the devices were prepared and flushed according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that continuous saline flush was administered and maintained as indicated in the ifu.There was damage to the pipeline pushwire or marksman catheter observed.The pipeline had not been placed in a vessel bend when it failed to open.No additional steps or devices were attempted to open the pipeline.
 
Event or Problem Description
Additional information was received reporting that damage was observed to the distal tip of the marksman.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the pipeline flex shield embolization device and marksman catheter were returned for analysis within a shipping box; within a plastic bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.The pipeline flex shield was returned within the marksman catheter.Damage location details: the pushwire extending out from catheter hub.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kink was found with catheter body.No damage was found with marksman catheter distal tip/marker band.No other anomalies were observed.¿ testing/analysis: the pipeline flex shield was pushed out from catheter distal tip without any issue.The total and usable lengths of marksman catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.¿ conclusion: based on the analysis findings, the pipeline flex shield and marksman catheter could not be confirmed to have resistance during retrieval as no defect were found with pipeline flex shield pushwire and marksman catheter.No resistance was observed during testing.However, the root cause could not be determined.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The patient's vessel tortuosity was moderate and the catheter was continually flushed with heparanized saline as indicated in the ifu.Which eliminates these factors out as potential causes.Additionally, based on the analysis finding, the pipeline flex shield could not be confirmed to have failure to open at distal as the pipeline flex braid ends were found fully opened and damaged.However, the root cause could not be determined.Possible causes of ¿failure/inc omplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline was not positioned in a bend and the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23909414
Report Number9617601-2025-03762
Device Sequence Number18440337
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)271004(10)229825330
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229825330
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/11/2026
02/06/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/28/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale